MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT15AN35NSA151N
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Device expiration date and device manufacturing date not available.
 
Event or Problem Description
It was reported the device whistles.No patient injury was reported.Additional information received via customer response email on 11-oct-2022: no additional information is available for this complaint.
 
Additional Manufacturer Narrative
Other, other text: the complaint sample was returned for evaluation.Visual inspection of the returned device by the unaided eye did not reveal any defects with the device.The device was leak tested; no leaks were detected.Based on limited information in the complaint description, it is unknown whether the complainant was using sterile water or air to inflate the cuff.If air is used, the cuff will deflate sooner than expected and allow air to pass around the tube, which may cause a whistling noise.The amount of sterile water used to inflate the cuff is unknown.If the cuff was overfilled, it could result in tracheomalacia, which may cause a vibrating noise.No manufacturing defect was identified with the returned device; the complaint was not confirmed.No corrective actions are planned at this time.Analysis is performed on complaint data and trends; further actions are taken, accordingly.There were no non-conforming reports (ncrs) initiated for the lot or anomalies identified in the device history record review.

Brand Name
BIVONA CUSTOM TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15713920
Report Number3012307300-2022-26605
Device Sequence Number12412425
Product Code JOH
UDI-Device Identifier15019517021028
UDI-Public15019517021028
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberFT15AN35NSA151N
Device Catalogue NumberFT15AN35NSA151N
Device Lot NumberGA029959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown